Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 2, NWS Glasgow, MT

April 28, 2013Garfield County, Petroleum County, Phillips County, Montana

NWS Glasgow, MT issued this high wind warning at Apr 28, 2013, 2:42 PM MDT for Garfield County, Petroleum County, Phillips County, Montana. It took effect at Apr 29, 2013, 12:00 PM MDT. It was in force for 11 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 28, 2013, 2:42 PM MDT (20:42 UTC)
In effect from
Apr 29, 2013, 12:00 PM MDT
Expired
Apr 29, 2013, 10:57 PM MDT
In force
11 hr
Issued by
NWS Glasgow, MT

Counties Garfield County, MT, Petroleum County, MT, Phillips County, MT

The radar

The Glasgow radar (KGGW), 109 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 4:31 PM MDTNON-TSTM WND GST 555 Wnw Landusky, MT
Apr 29, 4:53 PM MDTNON-TSTM WND GST 6511 Ene Zortman, MTMALTA SOUTH DOT SITE ON US 191 MP 122

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2013-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2013-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -124 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1460 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-124 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WWUS75 KGGW 282042
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
242 PM MDT SUN APR 28 2013


MTZ016-021-022-060-291000-
/O.NEW.KGGW.HW.W.0002.130429T1800Z-130430T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN...
ZORTMAN
242 PM MDT SUN APR 28 2013

...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT
MONDAY NIGHT. 

* TIMING...NOON MONDAY THROUGH MIDNIGHT MONDAY NIGHT.

* WINDS...WEST TO NORTHWEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS
  AS HIGH AS 60 MPH.

* IMPACTS...DANGEROUS CROSSWINDS WILL POSE HAZARDS TO TRAVEL
  DURING THIS TIME...ESPECIALLY TO HIGH PROFILE VEHICLES ALONG
  HIGHWAY 191. MOTORISTS AND PEDESTRIANS ALIKE SHOULD BE CAUTIOUS OF
  SUDDEN WIND GUSTS. DOWNED TREE LIMBS AND OTHER DEBRIS MAY ALSO
  POSE AS HAZARDS TO THOSE OUT IN ABOUT. WINDS AT THESE SPEEDS MAY
  ALSO CAUSE LOCALIZED POWER OUTAGES DUE TO DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

TAKE ACTION AT THIS TIME TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS WHICH CAN BECOME LOFTED
BY HIGH WINDS. 

&&

$$

MTZ017-023-291000-
/O.NEW.KGGW.LW.Y.0002.130429T1800Z-130430T0600Z/
CENTRAL AND SOUTHERN VALLEY-MCCONE-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...CIRCLE
242 PM MDT SUN APR 28 2013

...LAKE WIND ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT
MONDAY NIGHT. 

* TIMING...NOON MONDAY THROUGH MIDNIGHT MONDAY NIGHT.

* WINDS...WEST TO NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH
  GUSTS AS HIGH AS 45 MPH.

* IMPACTS...BLUSTERY WINDS ACROSS FORT PECK LAKE WILL PROVIDE FOR
  ROUGH OPEN WATERS ON SMALL CRAFTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS.
STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$
4 follow-up statements
686 
WWUS75 KGGW 290929
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
329 AM MDT MON APR 29 2013

MTZ016-021-022-060-292200-
/O.CON.KGGW.HW.W.0002.130429T1800Z-130430T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN...
ZORTMAN
329 AM MDT MON APR 29 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT MDT TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT. 

* TIMING...NOON MONDAY THROUGH MIDNIGHT TONIGHT.

* WINDS...WEST TO NORTHWEST SUSTAINED AT 35 TO 45 MPH WITH 
  GUSTS AS HIGH AS 60 MPH. 

* IMPACTS...DANGEROUS CROSSWINDS WILL POSE HAZARDS TO TRAVEL 
  DURING THIS TIME...ESPECIALLY TO HIGH PROFILE VEHICLES ALONG 
  HIGHWAY 191. MOTORISTS AND PEDESTRIANS ALIKE SHOULD BE 
  CAUTIOUS OF SUDDEN WIND GUSTS. DOWNED TREE LIMBS AND OTHER 
  DEBRIS MAY ALSO POSE AS HAZARDS TO THOSE OUT IN ABOUT. WINDS 
  AT THESE SPEEDS MAY ALSO CAUSE LOCALIZED POWER OUTAGES DUE 
  TO DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

TAKE ACTION AT THIS TIME TO SECURE TRASH CANS...LAWN FURNITURE...
AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS WHICH CAN BECOME
LOFTED BY HIGH WINDS.

&&

$$

MTZ017-023-292200-
/O.CON.KGGW.LW.Y.0002.130429T1800Z-130430T0600Z/
CENTRAL AND SOUTHERN VALLEY-MCCONE-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...CIRCLE
329 AM MDT MON APR 29 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT MDT TONIGHT...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT MDT TONIGHT. 

* TIMING...NOON TODAY THROUGH MIDNIGHT TONIGHT.

* WINDS...WEST TO NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH 
  WITH GUSTS AS HIGH AS 45 MPH. 

* IMPACTS...BLUSTERY WINDS ACROSS FORT PECK LAKE WILL PROVIDE 
  FOR ROUGH OPEN WATERS ON SMALL CRAFTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS.
STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$
198 
WWUS75 KGGW 292038
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
238 PM MDT MON APR 29 2013

MTZ016-021-022-060-300600-
/O.CON.KGGW.HW.W.0002.000000T0000Z-130430T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN...
ZORTMAN
238 PM MDT MON APR 29 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING...NOW THROUGH MIDNIGHT TONIGHT.

* WINDS...WEST TO NORTHWEST SUSTAINED AT 35 TO 45 MPH WITH 
  GUSTS AS HIGH AS 60 MPH.

* IMPACTS...DANGEROUS CROSSWINDS WILL POSE HAZARDS TO TRAVEL 
  DURING THIS TIME...ESPECIALLY TO HIGH PROFILE VEHICLES ALONG 
  HIGHWAY 191. MOTORISTS AND PEDESTRIANS ALIKE SHOULD BE 
  CAUTIOUS OF SUDDEN WIND GUSTS. DOWNED TREE LIMBS AND OTHER 
  DEBRIS MAY ALSO POSE AS HAZARDS TO THOSE OUT AND ABOUT. WINDS 
  AT THESE SPEEDS MAY ALSO CAUSE LOCALIZED POWER OUTAGES DUE 
  TO DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

TAKE ACTION AT THIS TIME TO SECURE TRASH CANS...LAWN FURNITURE...
AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS WHICH CAN BECOME
LOFTED BY HIGH WINDS.

&&

$$

MTZ017-023-300600-
/O.CON.KGGW.LW.Y.0002.000000T0000Z-130430T0600Z/
CENTRAL AND SOUTHERN VALLEY-MCCONE-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...CIRCLE
238 PM MDT MON APR 29 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. 

* TIMING...NOON TODAY THROUGH MIDNIGHT TONIGHT.

* WINDS...WEST TO NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH 
  WITH GUSTS AS HIGH AS 45 MPH.

* IMPACTS...BLUSTERY WINDS ACROSS FORT PECK LAKE WILL PROVIDE 
  FOR ROUGH OPEN WATERS ON SMALL CRAFTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS.
STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$
742 
WWUS75 KGGW 300255
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
855 PM MDT MON APR 29 2013

MTZ016-021-022-060-300600-
/O.EXB.KGGW.LW.Y.0002.130430T0600Z-130501T0300Z/
/O.CON.KGGW.HW.W.0002.000000T0000Z-130430T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN...
ZORTMAN
855 PM MDT MON APR 29 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...
...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT
TUESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. 

* TIMING...STRONG WINDS UP TO 40 MPH WILL DIMINISH BY
  MIDNIGHT...BUT WILL REMAIN ELEVATED 15 TO 25 MPH THROUGH TUESDAY.

* IMPACTS...BEFORE MIDNIGHT...STRONG WINDS WILL POSE A HAZARD TO
  TRAVEL AND FROM FALLEN TREE LIMBS AND BLOWN DEBRIS. WINDS ACROSS
  FORT PECK LAKE WILL REMAIN STRONG THROUGH TUESDAY WITH ROUGH
  OPEN WATERS THAT ARE HAZARDOUS TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS.
STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.



&&

$$

MTZ017-023-300600-
/O.EXT.KGGW.LW.Y.0002.000000T0000Z-130501T0300Z/
CENTRAL AND SOUTHERN VALLEY-MCCONE-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...CIRCLE
855 PM MDT MON APR 29 2013

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT TUESDAY...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT TUESDAY. 

* TIMING...NOW THROUGH EARLY TUESDAY EVENING.

* WINDS...WEST TO NORTHWEST WINDS SUSTAINED AT 15 TO 25 MPH WITH
  GUSTS TO 35 MPH.

* IMPACTS...BLUSTERY WINDS ACROSS FORT PECK LAKE WILL GENERATE
  ROUGH OPEN WATERS THAT ARE HAZARDOUS TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS.
STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$
297 
WWUS75 KGGW 300457
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1057 PM MDT MON APR 29 2013

MTZ016-021-022-060-301200-
/O.CAN.KGGW.HW.W.0002.000000T0000Z-130430T0600Z/
/O.EXT.KGGW.LW.Y.0002.130430T0457Z-130501T0300Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...JORDAN...
ZORTMAN
1057 PM MDT MON APR 29 2013

...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM MDT TUESDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. THE LAKE WIND ADVISORY IS IN EFFECT UNTIL 9 PM MDT
TUESDAY.

WINDS ACROSS THE AREA HAVE DECLINED TO BELOW 30 MPH AND ARE NOT
EXPECTED TO INCREASE...THUS THE HIGH WIND WARNING IS CANCELLED.
WINDS REMAIN STRONG ENOUGH FOR DANGEROUS WAVES ON FORT PECK LAKE
THROUGH TUESDAY.

* TIMING...NOW THROUGH EARLY TUESDAY EVENING.

* WINDS...WEST TO NORTHWEST WINDS SUSTAINED AT 15 TO 25 MPH 
  WITH GUSTS TO 35 MPH. 

* IMPACTS...BLUSTERY WINDS ACROSS FORT PECK LAKE WILL GENERATE
  ROUGH OPEN WATERS THAT ARE HAZARDOUS TO SMALL CRAFT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS.
STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$

MTZ017-023-301200-
/O.CON.KGGW.LW.Y.0002.000000T0000Z-130501T0300Z/
CENTRAL AND SOUTHERN VALLEY-MCCONE-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...CIRCLE
1057 PM MDT MON APR 29 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT TUESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT TUESDAY. 

* TIMING...NOW THROUGH EARLY TUESDAY EVENING.

* WINDS...WEST TO NORTHWEST WINDS SUSTAINED AT 15 TO 25 MPH 
  WITH GUSTS TO 35 MPH. 

* IMPACTS...BLUSTERY WINDS ACROSS FORT PECK LAKE WILL GENERATE 
  ROUGH OPEN WATERS THAT ARE HAZARDOUS TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK
LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND
HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP
SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS.
STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Apr 28, 9:53 AM MDT, 4 hours 49 minutes earlier.

Area forecast discussion, Apr 28, 9:53 AM MDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
953 AM MDT SUN APR 28 2013

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH TUESDAY...
UPDATE...INCREASED WINDS IN A FEW LOCATIONS BASED ON CURRENT
OBSERVATIONS FOR LATE THIS MORNING. OTHERWISE...FORECAST FOR TODAY IN
PRETTY GOOD SHAPE. MAIN CONCERN FOR THE SHORT TERM WILL BE THE
POSSIBILITY FOR STRONG GUSTY WINDS TOMORROW AFTERNOON AND EVENING
BEHIND THE NEXT COLD FRONTAL PASSAGE. WILL TAKE A LOOK AT THE
MOST RECENT GUIDANCE AND CLOSELY EVALUATE THIS POTENTIAL WITH THE
AFTERNOON PACKAGE. MALIAWCO

PREVIOUS SHORT TERM DISCUSSION...
WESTERLY FLOW IN THE UPPER LEVELS CONTINUES THIS MORNING. WIND
CONTINUES TO DIMINISH ACROSS THE REGION EARLY THIS
MORNING...HOWEVER TEMPERATURES HAVE CONTINUED TO STAY IN THE 50S
FOR NORTHEAST MONTANA. THE SURFACE FRONT HAS MOVED THROUGH
MEDICINE HAT AND SWIFT CURRENT THEREFORE THE COLD AIR IS ALMOST
TO THE INTERNATIONAL BORDER AND WILL MAKE IT/S MOVE THROUGH THE
REGION THIS MORNING.

TODAY MUCH COOLER THAN YESTERDAY FOR THE AREA WITH ANY CONVECTION
REMAINING ALONG THE SOUTHERN BORDER OF THE FORECAST AREA.

TONIGHT THE SECOND AND STRONG PUSH OF COLD AIR STARTS MOVING
TOWARDS THE REGION FROM THE NORTH PRAIRIES OF ALBERTA AND
SASKATCHEWAN. IT WILL PUSH THROUGH LATE ON MONDAY AND INTO TUESDAY
FOR MUCH COLDER CONDITIONS FOR THE REGION. MONDAY AFTERNOON AND
EVENING HAS ENOUGH ENERGY FOR THUNDERSTORMS IN THE EASTERN AND
SOUTHERN SECTION OF THE FORECAST AREA.

ISSUES WITH THIS FRONTAL PASSAGE WILL BE WINDS MONDAY AFTERNOON
AND EVENING. LAKE WIND ADVISORY LOOKS LIKE A HIGH PROBABILITY...
HIGH WIND PRODUCTS ARE POSSIBLE WITH COLD AIR ADVECTION ASSISTING
WITH THE MIXING... HOWEVER THE TIMING IS GOING TO BE KEY. FOR NOW
WILL NOT GET OVER EXCITED WITH A HIGH WIND WATCH SINCE THE TIMING
LOOKS TO BE THE EVENING HOURS WITH THE STRONGEST PUSH OF COLD AIR.
DO EXPECT TO SEE 45 MPH GUSTS WITH SOME 55 MPH AT A FEW SELECTED
GUSTY SPOTS.

PRECIPITATION SHOULD BE RAIN...THEN MONDAY NIGHT SLOWLY MIX AND
CHANGE OVER TO SNOW. DO EXPECT JUST A DUSTING OF SNOW THAT WILL
QUICKLY MELT ON THE WARMER GROUND. PROTON

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...

EXTENDED FORECAST PERIOD BEGINS AS THE NORTHERN ROCKIES AND
ADJACENT NORTHERN HIGH PLAINS REGIONS ARE FOUND WITHIN THE LOW
PRESSURE TROUGH IN THE PROCESS OF DEEPENING AND DESCENDING
SOUTHWARD. THIS REGIME FOR OUR CWA WILL PERSIST THROUGH EARLY
FRIDAY MORNING. ENOUGH OF THE ENERGY AND MOISTURE AND LIFT WILL BE
SCATTERED OUT AND REMOVED AWAY FROM THE AREA TO WARRANT ONLY
SCATTERED SILENT POPS.

BEGINNING EARLY FRIDAY MORNING AND LASTING THROUGH THE
WEEKEND...TWO VERY INTERESTING THINGS TAKE PLACE. THIS DEEP
CANADIAN TROUGH CONTINUES TO DIG SOUTHEASTWARD AND THEN PROCEEDS
TO PINCH OFF A LARGE AND TIGHTLY CLOSED LOW PRESSURE SYSTEM WHICH
STALLS OVER THE LOWER MISSOURI RIVER VALLEY. THE FAR NORTHWESTERN
EXTENT OF THIS COLDER AIR MASS AND LOW PRESSURE SYSTEM MAY JUST
BARELY BRUSH UP AGAINST OUR SOUTHEASTERN ZONES TO BRING SOME
COOLER TEMPERATURES AND SPRINKLES...BUT IT SEEMS THESE EFFECTS
WILL BE LIGHT AT BEST. ON THE OTHER HAND...A STRONG PACIFIC RIDGE
WILL PUSH INTO THE REGION FROM THE WEST AND DRIVE THE TEMPERATURES
COMFORTABLY HIGH...ESPECIALLY FOR OUR WESTERN CWA ZONES.

OVERALL EXPECT A VERY DRY FORECAST PERIOD WITH MODERATE TEMPERATURES.

BY DAY 8 OF THE FORECAST...ENOUGH MODEL AND RUN TO RUN
DISCREPANCIES EXIST TO LOWER FORECAST CONFIDENCE SIGNIFICANTLY.
BMICKELSON

&&

.AVIATION...
VFR CONDITIONS. WEST WINDS WILL TURN AROUND TO THE SOUTHEAST TONIGHT
THEN BECOME VERY STRONG FROM THE WEST BY MONDAY AFTERNOON.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE THROUGH THE REGION MONDAY AFTERNOON AND
EVENING FOR STRONG GUSTY WINDS. HOWEVER MUCH COOLER TEMPERATURES
SHOULD KEEP RELATIVE HUMIDITY LEVELS ELEVATED ENOUGH TO AVOID THE
NEED FOR FIRE WEATHER HIGHLIGHTS.        PROTON

&&

.HYDROLOGY...
CREEKS AND STREAMS IN FAR NORTHEAST MONTANA HAVE RISEN OVER THE
LAST FEW DAYS IN RESPONSE TO SNOW MELT IN MONTANA AND SOUTHERN
SASKATCHEWAN. ALTHOUGH SATELLITE IMAGERY HAVE SHOWN A SIGNIFICANT
DECREASE IN THE SNOW COVER ACROSS THE REGION...THE POPLAR RIVER...
THE EAST FORK OF THE POPLAR RIVER AND THE BIG MUDDY CREEK WILL
LIKELY MAINTAIN HIGHER WATER LEVELS INTO EARLY MAY AS THE
REMAINING SNOW MELTS. MINOR SMALL STREAM AND LOW LAND FLOODING
WILL BE POSSIBLE.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Apr 28, 6:37 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
637 AM MDT SUN APR 28 2013

MTZ016>027-059>062-291100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
637 AM MDT SUN APR 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS ARE EXPECTED ON MONDAY AS A FRONTAL SYSTEM MOVES
THROUGH THE REGION. WEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH
GUSTS TO 45 MPH BY THE AFTERNOON...WITH AREAS NORTH AND WEST OF
FORT PECK LAKE EXPERIENCING THE STRONGEST WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 2:42 PM MDTLake Wind AdvisoryGGWGarfield, McCone, Petroleum, Phillips, Valley54 hr

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.